MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-05-S
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17152932l has been reviewed and it was verified that device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent idiopathic ventricular tachycardia (idvt) ablation procedure with an ez steer thermocool sf navigational catheter and suffered a cardiac tamponade requiring a pericardiocentesis.During mapping, the patient became hypotensive and bradycardic.The cardiac tamponade was confirmed via transthoracic echocardiogram.The pericardiocentesis yielded 225cc.The patient was reported to be in stable condition.The patient required extended hospitalization as a result of this adverse event.The patient outcome is improved.There were no factors cited that may have contributed to the adverse event.The physician¿s opinion regarding the cause of the adverse event is that it occurred during the mapping phase and that there was no indication that the catheter malfunctioned.No transseptal puncture was performed.There was no sheath information.Generator parameters were not reported, as no ablation was performed.There was no information regarding the irrigated catheter flow setting.The patient received anticoagulant during the procedure with activated clotting time goal of 250-300 seconds.There were no error messages reported on any biosense webster inc.Equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 12/7/2016.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a female patient underwent idiopathic ventricular tachycardia (idvt) ablation procedure with an ez steer thermocool sf navigational catheter.During mapping, the patient became hypotensive and bradycardic.The cardiac tamponade was confirmed via transthoracic echocardiogram.The pericardiocentesis yielded 225cc.The patient was reported to be in stable condition.The patient required extended hospitalization as a result of this adverse event.The patient outcome is improved.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.A deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on carto system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.An irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the cardiac tamponade remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6146620
Report Number9673241-2016-00832
Device Sequence Number16237236
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)141212(17)171130(10)17152932L
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberD-1313-05-S
Device Catalogue NumberBNI35DFCT
Device Lot Number17152932L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date12/13/2016
01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;